Alert archive / Oklahoma / Flash Flood Warnings in 1999

Flash Flood Warning 9, NWS Amarillo, TX

June 10, 1999Beaver County, Oklahoma

NWS Amarillo, TX issued this flash flood warning at Jun 10, 1999, 6:00 AM CDT for Beaver County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 1999, 6:00 AM CDT (11:00 UTC)
Expired
Jun 10, 1999, 9:00 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2355 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2355 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 101057
FFWAMA
OKC007-101400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT THU JUN 10 1999

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEAVER COUNTY IN THE OKLAHOMA PANHANDLE

* UNTIL 900 AM CDT

MOST OF THE HEAVY RAIN HAS ENDED ACROSS BEAVER COUNTY.  HOWEVER...
RUNOFF FROM THE EXCESSIVE RAINS OVERNIGHT WILL CAUSE FLASH FLOODING
OF SMALL CREEKS...STREAMS AND URBAN AREAS.  BEAVER COUNTY EOC HAS
REPORTED THAT SOME STREETS ARE UNDER WATER IN THE CITY OF BEAVER.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT 2 TO 5 INCHES
OF RAIN HAS FALLEN ACROSS MUCH OF THE COUNTY WITH SOME PLACES NEAR 
BOYD PICKING UP 9 INCHES OF RAIN.  THE BEAVER RIVER FROM THE TEXAS 
COUNTY LINE DOWNSTREAM TO THE HARPER COUNTY LINE WILL LIKELY BE 
RUNNING BANK TO BANK FOR MOST OF THE DAY.  MORE RAIN IS POSSIBLE 
LATER THIS MORNING WHICH WILL ONLY WORSEN THE FLASH FLOODING 
PROBLEMS.

EXCESSIVE RUNOFF FROM THE RECENT HEAVY RAINFALL WILL CAUSE FLASH
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

&

LAT...LON 3700 10090 3652 10091 3654 10003 3697 10004

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:30 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 10, 4:30 AM CDT, 1 hour 30 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
430 AM CDT THU JUN 10 1999

PERSISTENT CNVTN WITH HVY RA CONTG ATTM OVR ERN OK PNHDL AND WL
LIKELY HAVE TO DEAL WITH THIS AREA AS A SEPERATE WX REGIME.  OTRW
...DO NOT EXPC CNVTN TO DVLP ACRS PNHDLS TIL LATE AFTN WHEN SFC
HEATING ALLOWS CNVTV TEMPS TO BE REACHED.

OUTFLOW BNDRY FM ONGOING TSTMS WL LIE DRAPED ACRS N-CNTRL TO E-CNTRL
ZNS DURG MUCH OF DAY. DRYLN WL MAKE ITS MOV INTO WRN ZNS DURG MID-
LATE AFTN. WK WMFNT NOTED ACRS SRN TX PNHDL WL MOV SLOWLY NWD.  WITH
THESE FEATURES IN PLACE...WL CALL FOR SLGT CHC TRW ALL SXNS TDA...
MENTIONING PSBL SVR IN WRN ZNS ALG DRYLN.

EXPC DRYLN TO MOV EWD...REACHING CNTRL ZNS BY ERY EVE...SO WL LOWER
POPS IN WRN ZNS TO SLGT CHC...BUT CALL FOR SCT TRW CNTRL AND ERN ZNS.
 MSTR AND INSTBY WL BE PLENTIFUL...AND ERN HALF WL HAVE SGFNT SHEAR
TNGT...ASSISTED BY LLJ AOA 45 KT DVLPG OVR NERN TX PNHDL BY 06Z FRI.
WL MENTION PSBL SVR OVR CNTRL AND ERN ZNS TNGT.

ETA BRINGS CDFNT INTO NRN ZNS FRI MRNG...AND THEN APRS TO LIFT IT NWD
AS SELY SFC WNDS RESUME ALL SXNS DURG FRI AFTN.  WL KEEP SLGT CHC
GOING FOR FRI AND CHC TRW FOR FRI NGT AS STGR DYNAMICS MOV INTO AREA
FM WRN H5 TROF.

NEW MRF KEEPS SWLY FLOW ALF THRU ERY SUN...THEN BUILDS SUMMERTIME RDG
OVR SRN PLAINS AND SRN RCKYS BY MON EVE.  WL BE CAUTIOUS AND NOT PUT
ABRUPT END TO SHOWERY WX JUST YET...AND WL CONT WITH CHC TRW THRU
EXTDD.  03

.AMA...
TX...NONE.
OK...NONE.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:01 PM CDTSevere Thunderstorm WarningAMABeaver59 min
Jun 10, 2:54 AM CDTSevere Thunderstorm WarningAMABeaver66 min
Jun 10, 3:13 AM CDTFlash Flood WarningAMABeaver3 hr
Jun 10, 6:12 PM CDTSevere Thunderstorm WarningAMACimarron48 min

Nearby

Flash Flood Warnings in Oklahoma, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.